For the last year or more I've had problems with getting rashes. What normally happenes is that I will feel a bit of an itch (which can be anywhere on my body), so I idly lightly (and I mean very lightly) scratch it as you do. This then results in a very raised, extremely itchy, bright red, blister-like inflamed rash appearing in that spot. I know I should try not to scratch it any further but this can be difficult as it's so very, very itchy. Within an hour or so it's normally disappeared as quickly as it appeared. It's getting quite annoying now because it's got to the stage where a rash appears even if something just brushes against my skin (for example, the rash developed down the side of my face because I accidentally touched it whilst brushing my hair the other day!).
I get this several times a day and it's starting to really get me down. The rash is so incredibly itchy when it appears, not to mention the fact that it looks awful. I get it anywhere on my body, but paticularly seem to get it on my hips, thighs, calves, buttocks, shoulders, neck and face (so pretty much everywhere). I really don't know what it is or what to do to stop it, I try my best not to scratch anything but even that doesn't work.
From your symptoms it looks like hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.
Take some antihistaminics. You can use Benadryl at night as it causes drowsiness and other non sedating antihistaminics like Claritin and Zyrtec . Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. It helps stabilize mast cells so they are less likely to release histamine. If the symptoms persist, then you can consult an immunologist. He may start with immunosuppressive drugs. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
that is exactly what i have been suffering with for about 10 months now... anti histamines help but the cause unknown still after dealing with (expensive) dermatologists. At least I m not the only one suffering from it. Any advice on whether it disappears by itself or not is welcome.... i have a suspicion its an allergy which came up after I had to take 3x antibiotics within 12 months ... but I could be wrong..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.